Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 8, 2007, 8:13 AM CDT for Grady County, McClain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2007, 8:13 AM CDT (13:13 UTC)
- Expired
- May 8, 2007, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Grady County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:30 AM CDT | FLASH FLOOD | Minco, OK | SEVERAL STREETS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 081314
FFWOUN
OKC027-051-087-109-081615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
813 AM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
GRADY COUNTY IN CENTRAL OKLAHOMA...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 1115 AM CDT
* AT 813 AM CDT...RADAR SHOWED ADDITIONAL HEAVY RAIN MOVING INTO THE
AREA...WITH RAINFALL RATES EXCEEDING ONE INCH PER HOUR. WITH A
NEARLY SATURATED GROUND...THIS RAIN WILL LIKELY LEAD TO FLASH
FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3479 9807 3495 9719 3571 9717 3571 9761
3538 9768 3513 9804
$$
JAMES1 follow-up statement
000
WGUS74 KOUN 081405
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CDT TUE MAY 8 2007
OKC027-051-087-109-081615-
OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-
900 AM CDT TUE MAY 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
MCCLAIN...GRADY...CLEVELAND AND OKLAHOMA COUNTIES...
AT 9 AM...RADAR SHOWED THE LEADING EDGE OF THE HEAVIEST RAIN
EXTENDING FROM CHOCTAW...TO NOBLE....THEN INTO SOUTHWESTERN MCCLAIN
COUNTY...WITH LIGHTER RAIN TO THE WEST. NUMEROUS INTERSECTION ACROSS
THE OKLAHOMA CITY METROPOLITAN AREA HAVE BEEN CLOSED DUE TO
FLOODING...INCLUDING PARTS OF INTERSTATE 40. THIS IS A DANGEROUS AND
POTENTIALLY LIFE THREATENING SITUATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING.
LAT...LON 3479 9807 3495 9719 3571 9717 3571 9761
3538 9768 3513 9804
$$
JAMESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 5:00 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 8, 5:00 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT TUE MAY 8 2007
.DISCUSSION...
RUNNING SERIOUSLY LATE THIS MORNING... DUE TO ACTIVE WEATHER...
AMONG OTHER THINGS. SHOULD HAVE THE VARIOUS TEXT PRODUCTS
AVAILABLE SHORTLY AFTER 5 AM.
A NIGHTTIME MCS HAS FORMED OVER OUR AREA... ACTUALLY SEVERAL OF
THEM. MODERATE TO HEAVY RAIN HAS ALREADY FALLEN ACROSS MUCH OF THE
SOUTHERN HALF OF OUR FORECAST AREA... AND QUITE A BIT MORE IS
POSSIBLE BEFORE THE COMPLEXES DIMINISH LATER TODAY. WE HAVE
DECIDED TO ISSUE A FLOOD WATCH THAT COVERS COUNTIES THAT HAVE HAD
THE MOST RAINFALL OVER THE PAST 24 HOURS OR SO... AND EXPECT THE
MOST NEW RAIN LATER THIS MORNING.
WHATEVER HAPPENS TO THE MORNING CONVECTION WILL HAVE A SIGNIFICANT
EFFECT ON THE REST OF TODAY. THE BEST GUESS IS THAT THE CURRENT
CONVECTION WILL DIMINISH AND DRIFT OFF TO THE NORTHEAST BY
AFTERNOON... AND TYPICAL AFTERNOON CONVECTION WILL FORM ALONG
WHATEVER BOUNDARIES ARE LEFT BEHIND.
NOT MUCH CHANGES TOMORROW... BUT BY THURSDAY... THE PESKY UPPER
LOW TO OUR WEST FINALLY - WE HOPE - GETS DISLODGED FROM THE
SOUTHERN ROCKIES AND HEADS EAST. THE ECMWF HAS JOINED THE EARLIER
GFS PROGS... TAKING THE SYSTEM TO OUR SOUTH. THAT WILL KEEP CLOUDS
AND PRECIPITATION GOING ACROSS THE SOUTHERN HALF OF OUR CWA...
WHILE THE NORTH MAY ACTUALLY CLEAR OUT AND WARM UP. ALL AREAS
SHOULD SEE CLEARING BY THE WEEKEND.
THE DIURNAL TEMPERATURE RANGE WILL BE SHORTENED SOMEWHAT BY THE
WET GROUND... SO WE HAVE GONE A LITTLE BELOW MOS GUIDANCE FOR
HIGHS... AND ABOVE FOR LOWS... WHERE NECESSARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 60 76 59 / 70 50 50 40
HOBART OK 70 58 75 58 / 70 50 50 40
WICHITA FALLS TX 73 62 75 60 / 60 60 60 50
GAGE OK 71 53 76 54 / 40 40 30 20
PONCA CITY OK 72 58 78 58 / 40 40 40 30
DURANT OK 79 63 80 61 / 60 30 50 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON CDT TODAY FOR OKZ022>025-027>038-043-048-
052.
TX...FLOOD WATCH UNTIL NOON CDT TODAY FOR TXZ083>085-087-088.
&&
32/23Hazardous weather outlook, May 8, 6:55 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT TUE MAY 8 2007
OKZ004>048-050>052-TXZ083>090-081700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE EXTENDING FROM
BENJAMIN TEXAS... TO WALTERS... TO ARDMORE... TO DURANT.
TIMING...
WHILE AN ISOLATED SEVERE STORM COULD OCCUR THIS MORNING... THE MOST
LIKELY TIME WILL BE DURING THE AFTERNOON AND EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER AND FLOOD OPERATIONS TODAY
AND TONIGHT.
DISCUSSION...
ONGOING THUNDERSTORMS COULD PRODUCE LOCAL AREAS OF FLOODING BEFORE
GRADUALLY DIMINISHING DURING THE MORNING. A LARGE THUNDERSTORM
OUTFLOW BOUNDARY EXTENDING ACROSS NORTH CENTRAL TEXAS THIS MORNING
WILL MOVE SLOWLY BACK NORTH DURING THE DAY. MEANWHILE... AN UPPER
AIR STORM SYSTEM OVER THE SOUTHERN ROCKIES AND NORTHERN MEXICO WILL
PROVIDE ADDITIONAL LIFT TO SUPPORT THUNDERSTORM DEVELOPMENT. WHILE
THE AIRMASS OVER THE AREA HAS STABILIZED SOMEWHAT IN THE LOWER
LEVELS THIS MORNING... DAYTIME HEATING IS EXPECTED TO AGAIN INCREASE
THE INSTABILITIES DURING THE DAY... MAINLY ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MODERATELY STRONG WINDS
ALOFT SHOULD PROVIDE SUFFICIENT SHEAR TO SUPPORT SUPERCELL
THUNDERSTORMS. ALTHOUGH THE LOW LEVEL SHEAR WILL BE WEAKER... IT
COULD BECOME ENHANCED NEAR THE OUTFLOW BOUNDARY LATE THIS AFTERNOON
OR EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO
NEAR THE SIZE OF HALF DOLLARS AND STRONG WINDS. ISOLATED TORNADOES
COULD ALSO BE A POSSIBILITY IF THE LOW LEVEL WIND FIELD BECOMES MORE
FAVORABLE NEAR THE OUTFLOW BOUNDARY. EXCESSIVE RAINS OVER THE PAST
FEW DAYS HAVE LEFT THE GROUND SATURATED IN MANY AREAS OF OKLAHOMA.
ADDITIONAL RAINS THROUGH TONIGHT COULD LEAD TO FLOODING IN LOW LYING
AND OTHER POOR DRAINAGE AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY RESULT IN FLOODING AS STORMS MOVE OVER AREAS
THAT HAVE EXPERIENCED HEAVY RAIN THE PAST FEW DAYS. A FLOOD WATCH
IS IN EFFECT FOR PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS. PLEASE REFER TO THAT PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY. DUE TO THE SLOW
MOVEMENT OF THE UPPER LEVEL STORM SYSTEM FROM THE WEST... A CHANCE
FOR STORMS WILL CONTINUE INTO FRIDAY. AT THIS TIME... IT APPEARS
THAT THE WEEKEND WILL BE FREE OF STORMS.
OTHER HAZARDOUS WEATHER...
THE SATURATED GROUND ACROSS A LARGE PART OF THE AREA WILL CONTINUE
TO ENHANCE CONCERNS FOR LOCAL FLOODING FOR THE NEXT SEVERAL DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
CJSIn the hours before
Special weather statement, May 8, 2:13 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 213 AM CDT TUE MAY 8 2007 OKZ027>029-038>040-080745- CLEVELAND OK-GRADY OK-MCCLAIN OK-COMANCHE OK-GARVIN OK-STEPHENS OK- 213 AM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...COMANCHE... GARVIN...GRADY...MCCLAIN AND STEPHENS COUNTIES. A BAND OF STRONG THUNDERSTORMS EXTENDED FROM LAWTON...NORTHEAST TO RUSH SPRINGS... TO PURCELL AT 213 AM CDT. THE STORMS WERE MOVING NORTH AT 10 MPH. THE STRONGER STORMS WILL PRODUCE SMALL HAIL... HEAVY RAIN AND VERY FREQUENT LIGHTNING. CJS
Special weather statement, May 8, 3:07 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 307 AM CDT TUE MAY 8 2007 OKZ028>030-080830- POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK- 307 AM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND POTTAWATOMIE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF BLANCHARD TO MACOMB AT 307 AM CDT...MOVING NORTH AT 10 MPH. THE STORMS WILL PRODUCE INTENSE CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAINFALL BETWEEN ONE HALF AND ONE INCH PER HOUR. OCCASIONAL SMALL HAIL WILL ALSO BE POSSIBLE. CJS
Special weather statement, May 8, 4:05 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 405 AM CDT TUE MAY 8 2007 OKZ024-025-080930- CANADIAN OK-OKLAHOMA OK- 405 AM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND OKLAHOMA COUNTIES. THUNDERSTORMS WITH HEAVY RAINS AND FREQUENT LIGHTNING WILL BE SPREADING NORTH AROUND 10 MPH ACROSS OKLAHOMA AND CANADIAN COUNTIES... INCLUDING THE OKLAHOMA CITY METRO AREA. CJS
Special weather statement, May 8, 8:08 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 AM CDT TUE MAY 8 2007 OKZ039-045-081330- JEFFERSON OK-STEPHENS OK- 808 AM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF HASTINGS AT 808 AM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS WEST OF RINGLING. HEAVY RAIN...SMALL HAIL...AND WIND GUSTS NEAR 35 MPH ARE LIKELY. PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| May 7, 9:05 PM CDT | Tornado Warning | OUN | Bryan | 25 min |
| May 7, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 8, 5:27 AM CDT | Flood Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 37 more | 55 hr |
| May 8, 8:13 AM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma | 3 hr |
| May 8, 8:34 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| May 8, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 8, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| May 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 52 min |
| May 8, 6:56 PM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.